Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking medical treatment for depression. Complaining of weak legs. Is depression cause for weak legs?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
My husband XXXXX is under medical treatment for depression from the past 15 years. From past year he has been regulalry complaining of weaknees in the legs. He finds it very difficult to get up in the morning and go to work. As per the Dr. the complain of weak legs is on a/c of depression and nothing more. He is otherwise a healthy person and does not smoke and drink. Is depression the only reason for weak legs or our their any other reasons. Kindly convery.
Posted Wed, 31 Jul 2013 in Mental Health
Answered by Dr. Nehal Shah 30 minutes later
Thanks for using healthcare magic.

I have gone through your available history. Please let me know the medication he is taking.

Weakness in legs might be due to one of following:

1) As a side effect of anti depressant drug
2) Physical causes like electrolyte or vitamin deficiency,
3) As a symptom of depression.

Physical causes should be ruled out by doing blood investigations like hemogram, vitamin B 12 and D deficiency, electrolytes like sodium assay.
You may get prescription from your doctor for the same.

You may consult his psychiatrist for detailed evaluation and management.

Treatment should be directed as per cause.

I hope I have addressed your concern.

Feel free to revert to me in case if you have further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor